MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 9MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Synovitis (2094); Joint Laxity (4526)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: concomitants: 1909312 200-02-32 - three peg patella 32mm 1907240 200-04-33 - cemented finned tib.Tra sz 3f/3t 99325 203-97-14 - zimmer series 11-3729-01 3 versipower pl 90x25x1 1903616 244-02-03 - optetrak asy hi-flex ps cem fem, sz 3, left 1916374 244-23-09 - optetrak hi-flex tibial insert sz 3 9mm.
 
Event or Problem Description
As reported via the legal department a 64 y/o female patient had a total left knee replacement on (b)(6) 2010.Approximately 12 years and 1 month later the patient had a left knee revision on (b)(6) 2023.(b)(6) 2023 v simms, rn- revision op report of (b)(6) 2023 op report states right knee-the sticker sheet of revision devices show 2 left devices and other information, including the discharge summary clearly indicate that the left knee was revised.Pre-procedure diagnosis: tka aseptic loosening, tka wear of articular bearing, and pain the medial lateral gutters were reestablished with debridement of synovitis and scar tissue.The polyethylene liner was removed without difficulty which was noted to have wear and discoloration.The femoral component was noted to be grossly loose and disimpacted off the distal femur without difficulty.The tibial component was noted to be grossly loose and disimpacted off the tibial plateau without difficulty.The patella was noted to have excellent tracking.Dressings were applied.The patient was awakened and transferred to recovery in stable condition.There were no complications.Discharged from hospital on (b)(6) 2023 to home to follow up with pcp and specialist.Patient condition upon discharge: fair.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Recall number: z-0019-2022.1038671-2024-05109, 1038671-2024-05108 this follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0019-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-05109, 1038671-2024-05108.D10: concomitants: (b)(6), 200-02-32 - three peg patella 32mm, (b)(6), 200-04-33 - cemented finned tib.Tra sz 3f/3t, (b)(6), 203-97-14 - zimmer series 11-3729-01 3 versipower pl 90x25x1, (b)(6), 244-02-03 - optetrak asy hi-flex ps cem fem, sz 3, left, (b)(6), 244-23-09 - optetrak hi-flex tibial insert sz 3 9mm.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, femoral loosening, and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16762842
Report Number1038671-2023-00721
Device Sequence Number3063672
Product Code JWH
UDI-Device Identifier10885862063991
UDI-Public10885862063991
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2018
Device Model NumberOPTETRAK HI-FLEX TIBIAL INSERT SZ 3 9MM
Device Catalogue Number244-23-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale